Texas, 2005High Wind in Texas, April 5 to 6, 2005
April 5 to 6, 2005 · NWS LUB · 1 event in 1 county or zone
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 5, 11:48 PM CST, 2 minutes earlier.
Area forecast discussion, Apr 5, 11:48 PM CST, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1248 AM CDT WED APR 6 2005
.UPDATE...
WINDS ARE STILL RIPPING ACROSS THE SOUTH PLAINS WITH GUSTS AS
HIGH AS 55 MPH. QUICK LOOK AT PROFILERS INDICATES 50 KTS OVER A
SIGNIFICANT DEPTH SO BELIEVE THE WINDS WILL CONTINUE TO BLOW
THROUGH AT LEAST 4 AM. WE MAY SEE A BRIEF LULL TOWARDS SUNRISE BUT
WITH THE STRONG WINDS OFF THE SURFACE WE MAY NEED TO ISSUE
ADDITIONAL ADVISORIES INTO EARLY AFTERNOON.
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY IN EFFECT UNTIL 4 AM CDT
WEDNESDAY FOR THE FOLLOWING ZONES...BAILEY...BRISCOE...
CASTRO...CHILDRESS...COCHRAN...COTTLE...CROSBY...DICKENS...
FLOYD...GARZA...HALE...HALL...HOCKLEY...KENT...KING...
LAMB...LUBBOCK...LYNN...MOTLEY...PARMER...STONEWALL...
SWISHER...TERRY...AND YOAKUM.
&&
18Hazardous weather outlook, Apr 5, 9:26 PM CST, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1026 PM CDT TUE APR 5 2005
TXZ021>044-070330-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
1026 PM CDT TUE APR 5 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...
A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE SLOWLY EAST ACROSS
OKLAHOMA OVERNIGHT TONIGHT. AS A RESULT THE PRESSURE GRADIENT
REMAINS TIGHT OVER WEST TEXAS. THIS WILL RESULT IN SUSTAINED WINDS
FROM 25 TO 35 MPH WITH GUSTS TO 45 TO 50 MPH THROUGH THE EARLY
MORNING HOURS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
High Wind, Crosby
- When
- April 5, 11:50 PM CST to April 6, 1:30 AM CST
- Where
- Crosby forecast zone
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.615, -101.300 (the zone’s center; the record gives no point)
Strong winds prevailed at this location between 11:55 pm through 01:30 am CST. Wind gusts measured at 51 knots beginning at 11:55 pm CST; peaked at 54 knots at 1:15 am CST; and decreased to 50 knots at 01:30 am CST.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Oklahoma, April 5, 2005$65 million · F1 · 62 events
- Tornado in Louisiana, April 5, 20051 injured · $300,000 · F1 · 1 event
- Flash Flood and Flood in Texas, April 5, 2005$89,000 · 2.75 in hail · 57 events
- Tornadoes and Flash Flood in Kansas, April 5, 2005$825,000 · F0 · 6 events
- Tornado in Louisiana, April 5, 2005$250,000 · F1 · 1 event
- Blizzard in Colorado, April 5, 2005$250,000 · 2 events
- Lightning Strike in Arkansas, April 5, 2005$125,000 · 1 event
- Tornadoes and Hail in Kansas, April 5, 2005F1 · 14 events
- Lightning Strike in Louisiana, April 5, 2005$50,000 · 1 event
- Hail and Damaging Wind in Texas, April 5, 2005$30,000 · 58 kt wind · 5 events
- Tornado in Louisiana, April 5, 2005F1 · 1 event
- High Wind in Oklahoma, April 5, 200556 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445835.